Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 169, NWS St. Louis, MO

June 19, 2019Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 19, 2019, 9:59 AM CDT for Marion County, Missouri. It took effect at Jun 19, 2019, 12:51 PM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 9:59 AM CDT (14:59 UTC)
In effect from
Jun 19, 2019, 12:51 PM CDT
Expired
Jun 20, 2019, 8:47 AM CDT
In force
20 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 12.13 ft at Jun 19, 2019, 10:00 PM CDT.

actionminormoderate5101506/1906/2006/21
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

112 
WGUS43 KLSX 191459
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
959 AM CDT Wed Jun 19 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  South Fabius River near Taylor

  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-201458-
/O.NEW.KLSX.FL.W.0168.190619T1710Z-190621T2136Z/
/TAYM7.1.ER.190619T1710Z.190620T0600Z.190620T2136Z.NO/
959 AM CDT Wed Jun 19 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the South Fabius River near Taylor
* until Friday afternoon.
* At  9:30 AM Wednesday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 10.4 feet by after midnight tonight. The river is 
  forecast to fall below flood stage by tomorrow afternoon.
* Impact:  At 10.5 feet...County Road 117 northwest of Philadelphia 
  floods.
* Impact:  At 10.2 feet...The river begins flooding the right bank 
  just downstream of the County Road 319 bridge at the gage.
* Impact:  At 10.1 feet...Marion County Road 310 begins flooding just 
  west of the east end of the road, the intersection with County Road
  365.
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/20  06/21  06/22  06/23  06/24

South Fabius River
  Taylor           9.5    8.85      10.2    8.0    5.0    3.1    2.2


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

MOC127-201458-
/O.NEW.KLSX.FL.W.0169.190619T1751Z-190621T1115Z/
/PALM7.1.ER.190619T1751Z.190620T0000Z.190620T1115Z.NO/
959 AM CDT Wed Jun 19 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* until Friday morning.
* At  9:30 AM Wednesday the stage was 10.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 14.8 feet by this evening. The river is forecast to 
  fall below flood stage by tomorrow morning.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/20  06/21  06/22  06/23  06/24

North River
  Palmyra         13.0   10.59      12.8    7.6    5.8    5.1    4.6


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
2 follow-up statements
336 
WGUS83 KLSX 200254
FLSLSX
Flood Statement
National Weather Service St Louis MO
953 PM CDT Wed Jun 19 2019

...The flood warning continues for the following river in 
Missouri...
 
  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-210252-
/O.EXT.KLSX.FL.W.0169.000000T0000Z-190621T0600Z/
/PALM7.1.ER.190620T0600Z.190620T0600Z.190620T0600Z.NO/
953 PM CDT Wed Jun 19 2019

The Flood Warning continues for
  the North River at Palmyra
* until late Thursday night.
* At  9:30 PM Wednesday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* The river is expected to rise to near flood stage after midnight 
  tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/20  06/21  06/22  06/23  06/24

North River
  Palmyra         13.0   12.13       7.8    5.8    5.1    4.7    4.5


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
525 
WGUS83 KLSX 201347
FLSLSX
Flood Statement
National Weather Service St Louis MO
847 AM CDT Thu Jun 20 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-201417-
/O.CAN.KLSX.FL.W.0169.000000T0000Z-190621T0600Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT Thu Jun 20 2019

The Flood Warning is cancelled for
  the North River at Palmyra.
* At  8:30 AM Thursday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* The river crested below flood stage at 12.1 feet. The river will 
  fall to 8.4 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/21  06/22  06/23  06/24  06/25

North River
  Palmyra         13.0   11.72       8.4    5.7    5.0    4.7    4.6


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 9:01 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 19, 9:01 AM CDT, 58 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
901 AM CDT Wed Jun 19 2019

.UPDATE...
Issued at 900 AM CDT Wed Jun 19 2019

Expanded the Flash Flood Watch into northeast MO and west-central
IL, which will receive rain for much of the day, at times heavy,
as the favored track of the upper level system passes through this
area. In fact, Warnings have already been issued for some of this
expanded Watch area.

TES

&&

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 343 AM CDT Wed Jun 19 2019

Main concerns this afternoon are the potential for severe weather
and flash flooding.  Have issued a flash flood watch for parts of
south central and southwest Illinois through tonight.

Radar early this morning was showing scattered showers and
thunderstorms had developed over parts of the area early this
morning. This was in response to low level moisture convergence
ahead of a low amplitude trough deepening over the Central Plains.
The areal extent of showers and thunderstorms is expected to
expand this morning in response to increasing mid-level ascent
from the approaching trough and strong low level moisture
convergence/transport into the the area. Forecast soundings from
the RAP from STL and SLO are showing PWATS between 1.5-2.0 with
warm cloud layer depths between 10-12K' suggesting that showers
and thunderstorms will be very efficient rainfall producers
through this evening. The lowest flash flood guidance continues to
be over parts of southwest and south central Illinois which have
received the most recent heavy rainfall in recent days, so have
gone with a flash flood watch over much of the eastern part of the
CWA.

Second hazard of the day will be the potential for severe weather.
The GFS/NAM are showing a surface low moving across the CWA this
afternoon and this evening bringing an cold front to the south of
it.  Forecast MLCAPES will be 1000+ J/kg with deep layer shear 40kts
supporting organized severe thunderstorms capable of producing large
hail and damaging winds this afternoon and this evening ahead of the
cold front.  Models show the upper trough axis moving off to the
east of CWA by early on Thursday causing showers and thunderstorms
to end from west to east late tonight.

Thursday is expected to be dry as a shortwave ridge moves across the
area. Temperatures are expected to be below normal.

Britt

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 343 AM CDT Wed Jun 19 2019

Global models remain consistent that the upper pattern will amplify
as we go into the weekend.  Thursday night looks to still be dry as
as a shortwave ridge moves through the area. Then there will be
chance of showers and thunderstorms mainly along and north of I-70
on Friday as a shortwave trough moves across Missouri and Illinois
along a northward moving warm front.  The upper ridge will build
over the area on Friday and shift east of the area by Friday
night. Rain chances will continue over the weekend into early next
week as shortwaves move across Missouri and Illinois in the
southwesterly flow aloft with an warm and unstable airmass in
place over the CWA.

Surface temperatures will warm up above normal by Friday and
Saturday with the global models showing 850mb temperatures rising
above 20C and the GEFS mean temperatures supporting temperatures in
the lower 90s.  Parts of central and east central Missouri on Friday
and Saturday afternoon will have peak heat index reading near 100
degrees. 850 temperatures drop back into the 15-20C range from
Sunday into Tuesday with ensemble mean temperatures supporting
highs closer to normal.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 558 AM CDT Wed Jun 19 2019

Showers and thunderstorms will become more numerous across the
area by later this morning and this afternoon at all of the
terminals. These storms will bring MVFR/possible IFR ceilings
and visibilities. The showers and thunderstorms will move out of
the terminals this evening, but MVFR and IFR ceilings will
redevelop over the area tonight.

SPECIFICS FOR KSTL:

Showers and thunderstorms will move into the terminal late this
morning and early this afternoon and continue through early this
evening.  These storms will bring MVFR/possible IFR ceilings
and visibilities. VFR conditions are expected as the rain moves
out later this afternoon and this evening, but then additional
MVFR ceilings will move into the terminal overnight tonight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Knox MO-Lewis MO-
     Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.

IL...Flash Flood Watch through Thursday morning for Adams IL-Bond IL-
     Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
     IL-Macoupin IL-Madison IL-Marion IL-Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Jun 19, 8:59 AM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
859 AM CDT Wed Jun 19 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201400-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
859 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected through tonight. A few storms may become
severe through this evening. The main threats will be large hail and
damaging winds. For further information on convective watches,
please refer to the latest Storm Prediction Center Watch products. In
addition, locally heavy rainfall from these storms may produce flash
flooding. Please refer to the Flash Flood Watch that is in effect
for further information.

Major river flooding is ongoing along parts of the Mississippi
River, as well as the lower Illinois and Osage Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are expected for parts of the area each day from Friday
through Tuesday. A few storms may be severe on Friday, mainly along
and north of Interstate 70.

Major river flooding is forecast to continue along parts of the
Mississippi River, as well as the lower Illinois and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:17 AM CDTFlash Flood WatchLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more17 hr
Jun 19, 8:02 AM CDTFlash Flood WarningLSXMarion, Monroe, Shelby3 hr
Jun 19, 9:59 AM CDTRiver Flood WarningLSXMarion28 hr
Jun 19, 11:11 AM CDTAreal Flood WarningLSXMarion, Shelby6 hr
Jun 19, 12:06 PM CDTAreal Flood WarningLSXLewis5 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.